Explained: Why the spread of flesh-eating ‘zombie drug’ in New York worries doctors

New York City, known for its tenacity, is now facing an unprecedented attack by a mysterious and dangerous synthetic substance dubbed “diabolical.” Doctors and healthcare experts are on high alert as they watch the drug spread rapidly, raising fears of a pandemic.

In recent years, the issue of drug overdoses has been a constant concern on American streets. According to official federal data, one person dies from a drug overdose every five minutes in the United States.

The flesh-eating “zombie drug” is causing concern on the streets of the United States, literally breaking down people’s bodies, and medical professionals seem unable to successfully combat its effects.

Tranq, sometimes known as a “zombie drug” in the United States, is a tranquilizer used on cows and horses. It is overwhelming the country, with individuals obtaining it illegally. Traffickers frequently mix it with other illegal narcotics, such as fentanyl and heroin.

New York doctors alarmed by spread of ‘zombie drug’

New York doctors alarmed by spread of 'zombie drug'Twitter

Tranq is a big challenge for medical specialists as it has overshadowed other drugs that enter the country illegally. This complicates all aspects of treatment and rehabilitation, making it extremely difficult for doctors to address the problem efficiently.

“The clinical picture becomes much more diabolical, much more difficult to follow, and many things can go wrong” when it comes to peace of mind, according to Dr. Paolo Coppola, certified co-founder of Victory Recovery Partners in Massapequa Park, in a recent interview with the New York Post.

According to Dr. Coppola, xylazine overdoses are much more difficult to cure because Narcan, the wonder drug for reversing opioid overdoses, does not work with the sedative.

See also  WhatsApp now allows you to protect conversations with a secret code

“When an addict does a fastball of cocaine and heroin, we can deal with it. You reverse the heroin so they can breathe again and wait for the cocaine to wear off,” he explained.

Xylazine or 'zombie drug' has been linked to many deaths in New Yorkcanvas

“Xylazine doesn’t work that way,” the doctor said. “When they come to the ER, you anticipate that they will wake up when you put the Narcan on them… It doesn’t work anymore though; they don’t wake up.”

Dr. Coppola noted that the presence of tranquilizers often encourages doctors to turn to alternative medications to stabilize a patient’s rapidly declining blood pressure or heart rate.

Why 'zombie drug' worries New York doctorscanvas

“We ask ourselves, ‘Wait a minute, he’s on suboxone and in a sufficient dose, so why is he still irritable and anxious?'” Why is his blood pressure so high? ‘What is causing his seizures?’ Dr. Coppola was referring to a medication used to treat opioid addiction.

“If they have been using xylazine with their fentanyl long enough, they will have withdrawal effects from the xylazine, which confuses us.”

what do you think about it? Let us know in the comments.

For more current stories, follow us on Telegram.

Categories: Trending
Source: vtt.edu.vn

Leave a Comment